Alert archive / West Virginia / Tornado Warnings in 2009
Tornado Warning 3, NWS Baltimore/Washington
NWS Baltimore/Washington issued this tornado warning at Jun 17, 2009, 11:36 PM EDT for Hampshire County, West Virginia. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2009, 11:36 PM EDT (03:36 UTC)
- Expired
- Jun 18, 2009, 12:15 AM EDT
- In force
- 39 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
County Hampshire County, WV
The radar
The Sterling radar (KLWX), 108 km from the middle of the area, began a volume at 03:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:54 PM EDT | TSTM WND DMG | 2 Ene Augusta, WV | LARGE TREE LIMBS DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 9:56 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 3.6 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 56 J/kg
- Mixed-layer CIN
- -123 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 488 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KLWX 180336 TORLWX WVC027-180415- /O.NEW.KLWX.TO.W.0003.090618T0336Z-090618T0415Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1136 PM EDT WED JUN 17 2009 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * TORNADO WARNING FOR... CENTRAL HAMPSHIRE COUNTY IN EASTERN WEST VIRGINIA... * UNTIL 1215 AM EDT * AT 1133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH STRONG ROTATION NEAR ROMNEY...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... ROMNEY SHANKS... FRENCHBURG... AUGUSTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW IF NO UNDERGROUND SHELTER IS AVAILABLE MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR. MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS && LAT...LON 3942 7850 3926 7862 3929 7882 3938 7877 TIME...MOT...LOC 0335Z 269DEG 19KT 3934 7871 $$ PELOQUIN
1 follow-up statement
000 WWUS51 KLWX 180349 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1149 PM EDT WED JUN 17 2009 WVC027-180415- /O.CON.KLWX.TO.W.0003.000000T0000Z-090618T0415Z/ HAMPSHIRE WV- 1149 PM EDT WED JUN 17 2009 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR HAMPSHIRE COUNTY... AT 1147 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR AUGUSTA...MOVING EAST AT 15 MPH. THE TORNADO WILL BE NEAR... AUGUSTA... PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR...IT MEANS THAT STRONG ROTATION HAS BEEN DETECTED IN THE STORM. A TORNADO MAY ALREADY BE ON THE GROUND...OR IS EXPECTED TO DEVELOP SHORTLY. IF YOU ARE IN THE PATH OF THIS DANGEROUS STORM...MOVE INDOORS AND TO THE LOWEST LEVEL OF THE BUILDING. STAY AWAY FROM WINDOWS. IF DRIVING...DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS. HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE. && LAT...LON 3938 7853 3926 7862 3928 7874 3937 7870 TIME...MOT...LOC 0349Z 281DEG 12KT 3930 7864 $$ PELOQUIN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Jun 17, 10:03 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 17, 10:03 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1003 PM EDT WED JUN 17 2009
.SYNOPSIS...
WARM FRONT AND UPPER LEVEL DISTURBANCE MOVES THROUGH THE AREA
OVERNIGHT. SEVERAL OTHER DISTURBANCE MOVE ACROSS THURSDAY THROUGH
SATURDAY...CONTINUING THE CHANCE OF RAIN AND THUNDERSTORMS. A COLD
FRONT WILL BRING SLIGHTLY COOLER AND DRIER CONDITIONS TO THE MID
ATLANTIC SUNDAY INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
OCCLUDED FRONT ASSOCIATED WITH A LOW OVER LAKE ERIE/SRN ONTARIO TO
CONTINUE PUSHING EAST OVERNIGHT. A LARGE AREA OF HEAVY SHOWERS AND
THUNDERSTORMS ALONG THIS OCCLUSION HAVE PROGRESSED ACROSS WRN PA
AND NRN WV THIS EVENING /HEAVY TSTMS OVER KPIT PRODUCED JUST OVER
2 INCHES OF RAIN IN 3 HOURS/ AND WILL PUSH ESE INTO WRN MD AND ERN
WV. WITH 3 HR FFG 1.5 TO 2.0 INCHES ACROSS NW ZONES /FREDERICK CO
VA AND NW/...ISSUED A FLASH FLOOD WATCH FOR NWRN ZONES UNTIL 4 AM
EDT...SEE FFALWX FOR FURTHER DETAILS.
INCREASING INSTABILITY ALONG THIS FRONT WILL ENABLE STRONG TO
POSSIBLY SEVERE STORMS FOR THE NW ZONES. A SEVERE THUNDERSTORM
WATCH IS OUT UNTIL 1 AM EDT FOR EAST CENTRAL WV AND ALLEGANY
COUNTY MD...PLEASE SEE HWOLWX FOR FURTHER DETAILS. MAIN THREATS
ARE DAMAGING WINDS AND LARGE HAIL.
EAST OF THE OCCLUSION...HIGH PRESSURE OFF THE NEW ENGLAND COAST OVERNIGHT
WILL MAINTAIN SOUTHEASTERLY FLOW WITH LIGHT RAIN AND DRIZZLE
ACROSS THE AREA. THIS MARITIME AIR KEPT THE BALTIMORE AND
WASHINGTON METRO AREAS BELOW 70F...A RARE FEAT FOR THE SECOND HALF
OF JUNE /SINCE 1950...66F OR LESS HAS OCCURRED NOW 13 TIMES SINCE AT BWI
AND 68F OR LESS AT DCA HAS OCCURRED NOW 16 TIMES AT DCA/
THE SOUTHEASTERLY FLOW HAS ALSO LED TO UPSLOP RAIN ON THE EAST
SIDE OF THE BLUE RIDGE...IFLOWS SITES IN MADISON COUNTY HAVE
REPORTED ABOUT AN INCH IN THE PAST SIX HOURS. UPSLOPE RAIN WILL
CONTINUE UNTIL LOW LEVEL FLOW TURNS MORE SLY...WHICH THE RUC13
SUGGESTS WILL BE AROUND MIDNIGHT.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
ONCE LOW CLDS FM OVNGT RA BREAKS...CWFA WL BE W/IN WARM SECTOR OF
STORM SYSTEM WHICH PRESENTLY CAN BE FOUND IN ERN KY/TN AND WRN
VA/NC. VORT...AND ITS SFC WND SHIFT REFLECTION...THEN SWEEPS THRU
AT TIME OF PK HTG. AHD OF THIS LLVL BNDRY...GDNC SUGGESTING THAT
CAPE VALUES SHOULD EASILY EXCEED 1000 J/KG...AND MAY APPROACH
2000J. SHEAR VALUES CUD ALSO REACH THE 15-20 KT RANGE...W/ A 30 KT
LLJ NOTED OFF MDL SNDGS. SAME SNDGS ALSO REVEAL DECENT LLVL
CURVATURE OF THE WND FIELD. THUS...WHOLLY SUPPORT SPC FCST OF SLGT
RISK. ONLY QSTN WL BE HOW MUCH ISOLATION?
GRIDS WL FEATURE THE DEPARTURE OF MRNG S/WV INDUCED SHRA...AND THEN
AFTN RDVLPMNT OF TSRA. HIEST TSRA POPS IN THE E. DO NOT HV ANY
ENHANCED WORDING IN THE GRIDS...BUT WL ADD RISK TO THE HWO. ACCEPTED
GDNC TEMPS.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
COLD FRONT/POTENTIAL MCS MOVING THROUGH THE AREA AT THE BEGINNING OF
THE EXTENDED...WITH RAIN CHANCES TAPERING OFF BY EARLY MORNING
FRIDAY. RAPID INFLUX OF LOW LEVEL MOISTURE DURING THE DAY
FRIDAY...WITH STRONG WAA ADVECTION AT 850MB. MAX TEMPS NEAR 90
DEGREES AND TDS IN LOW 70S WILL ALLOW SBCAPES TO APPROACH 2000 J/KG
OR HIGHER DURING THE AFTERNOON FRIDAY. ANOTHER STRONGER LOW PRESSURE
PASSES ACROSS PA LATE FRIDAY AFTERNOON...WHICH WILL ENHANCE 0-6KM
SHEAR VALUES TO 30-40KTS. SCT/NUM CONVECTION INITIATES OVER WESTERN
PARTS OF CWA IN THE AFTERNOON...SPREADING EAST LATE IN THE DAY INTO
THE NIGHT.
FRIDAY NIGHT AND SATURDAY LOOK FOR A REPEAT OF PREVIOUS 24
HOURS...WITH POTENTIAL MCS HEADING OVER THE APPALACHIANS FROM OHIO
VALLEY OVERNIGHT...WITH ANOTHER MID/UPPER DISTURBANCE PASSING NORTH
OF THE AREA IN THE AFTERNOON SATURDAY...INITIATING MORE CONVECTION
OVER THE AREA. 500MB TROF DEEPENS LATE SATURDAY...FORCING COLD FRONT
AND SLIGHTLY DRIER AND COOLER AIR INTO THE MID ATLANTIC FOR SUNDAY
INTO EARLY NEXT WEEK.
LATEST GUIDANCE SUGGESTED CLOSED LOW/DEEP UPPER TROF JUST OFF THE
EAST COAST FOR EARLY NEXT WEEK...PROVIDING SOMEWHAT DRIER AND
UNSEASONABLY STRONG NORTHERLY FLOW. ONLY SILENT/LOW CHANCE POPS KEEP
FOR NEXT WEEK...WITH SEASONABLE LATE SPRING/EARLY SUMMER
TEMPERATURES ANTICIPATED.
&&
.AVIATION /02Z THURSDAY THROUGH MONDAY/...
AN OCCLUDED FRONT WILL BRING HEAVY SHOWERS AND THUNDERSTORMS INTO
THE WESTERN RIDGES THROUGH MIDNIGHT...THEN DISSAPATE AS THEY HEAD
FURTHER EAST. SOUTHEASTERLY FLOW WILL CONTINUE EAST OF THE BLUE
RIDGE WITH LIGHT RAIN AND DRIZZLE INTO THE EARLY MORNING HOURS.
SHOWERS WITH SOME ISOLATED THUNDER EXPECTED ACROSS THE AREA FOR
THE MORNING HOURS.
ONCE MRNG MSTR ERODES...CONDS WL GRDLY IMPV. SINCE WE/RE ALMOST AT
THE SUMMER SOLSTICE...THINK COOL WEDGE WL BE SHORT LIVED...AND
TERMINALS WL GET INTO SLY FLOW. BINOVC ANTICIPATED...AND BY MIDDAY
CIGS WL BE UPR MVFR OR JUST ABV VFR. AMS UNSTB ENUF FOR TSRA TO
RDVLP. HV ADDED CB CLD RMK AS APPRO AT/AFTR 17Z.
CONVECTION SHOULD END FROM W TO E THURSDAY NIGHT...WITH MORE
SCATTERED THUNDERSTORMS DEVELOPING FRIDAY AND SATURDAY. COLD FRONT
PUSHES THROUGH SATURDAY NIGHT...BRINGING SLIGHTLY DRIER CONDITIONS
TO THE AREA FOR SUNDAY INTO EARLY NEXT WEEK.
&&
.MARINE...
SELY FLOW CONTINUES THROUGH TONIGHT BEFORE AN OCCLUDED FRONT
CROSSES THE WATERS TOMORROW MORNING.
WATERS WL BE IN SLY FLOW TMRW AFTR FROPA. WK CDFNT /MORE LIKE
WSHFT IN ASSOC W/ UPR DISTURBANCE/ APPROACHES LT DAY. IT WL KICK
WNDS BACK UP AGN...SO SCA REMAINS IN PLACE THRU TMRW. THIS BNDRY
IN UNSTBL AMS WL ALSO PROMOTE FVRBL ENVIRONMENT FOR TSTMS...SOME
OF WHICH MAY BE STRONG TO SVR.
SOUTHEASTERLY FLOW FINALLY BEGINS TO BREAK DOWN THURSDAY NIGHT...AS
STORM SYSTEMS APPROACH THE WATER FROM THE WEST. NUMEROUS SHOWERS AND
THUNDERSTORMS...LIKELY IN SEVERAL ROUNDS...WILL IMPACT THE WATERS
THURSDAY NIGHT THROUGH SATURDAY. OUTSIDE OF THUNDERSTORMS...WINDS
SHOULD BE RELATIVELY LIGHT AND GENERALLY OUT OF THE SOUTH. COLD
FRONT PASSES OVER THE WATERS SATURDAY NIGHT...WITH WINDS SHIFTING TO
THE WEST. WINDS WILL INCREASE TO 15 TO 25 KTS SUNDAY...WITH SMALL
CRAFT CONDITIONS LIKELY THROUGH THE AFTERNOON.
&&
.TIDES/COASTAL FLOODING...
THE COASTAL FLOOD ADVISORY CONTINUES THROUGH THURSDAY MORNING.
SELY WINDS CONTINUING TO REINFORCE AND ENHANCE THE TIDAL ANOMALIES...WHICH
CONTINUE TO HOVER BETWEEN 1-2 FT ABOVE NORMAL.
OVERNIGHT CYCLE IS EXPECTED TO BRING LOW-LYING AREAS ALONG THE
WASHINGTON...ANNAPOLIS AND BALTIMORE HARBOR AREAS TO JUST BELOW
MODERATE FLOODING THRESHOLDS /AS WELL AS OTHER FLOOD-PRONE AREAS
ON THE WESTERN SHORE OF THE BAY AND INTO THE TIDAL POTOMAC
REGION/.
THE SLIGHTLY STRONGER WINDS OVERNIGHT...THE STEADY SELY FLOW AND THE
ALREADY HIGH ANOMALIES WILL LIKELY INCREASE TIDE LEVELS JUST ABOVE
LEVELS THAT WERE REACHED EARLIER THIS MRNG...WHICH WERE JUST ABOVE
OR BELOW MINOR COASTAL FLOODING STAGES AT THAT TIME.
WARNING THRESHOLDS ARE NOT EXPECTED TO BE REACHED...THO SEVERAL
AREAS WILL BE VERY CLOSE FOR THE OVERNIGHT TIDE CYCLE. THE AFTN TIDE
CYCLE ON THURSDAY IS EXPECTED TO SUBSIDE A BIT...W/ MUCH OF THE
FLOODING PROBABILITIES TAPERING OFF AFTERWHICH.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR DCZ001.
MD...COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR MDZ007-011-
013-014-016>018.
FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR MDZ003-501-502.
VA...COASTAL FLOOD ADVISORY UNTIL NOON EDT THURSDAY FOR VAZ052>055-
057.
FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR VAZ028-031.
WV...FLASH FLOOD WATCH UNTIL 4 AM EDT THURSDAY FOR WVZ050>053-055-
501>504.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ530>537.
&&
SYNOPSIS...BAJ/SBK
NEAR TERM...BAJ/HTS
SHORT TERM...HTS
LONG TERM...BAJ/SBK
AVIATION...BAJ/SBK/HTS
MARINE...SBK/HTS
TIDES/COASTAL FLOODING...HTS/BAJHazardous weather outlook, Jun 17, 10:06 PM EDT, 1 hour 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1006 PM EDT WED JUN 17 2009 ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 181515- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1006 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT TIDAL ANOMALIES UP TO TWO FEET ABOVE NORMAL WILL BE POSSIBLE DURING HIGH TIDE LATE TONIGHT...AND WILL LIKELY LEAD TO MINOR COASTAL FLOODING IN LOW-LYING AREAS. A COASTAL FLOOD ADVISORY IS IN EFFECT THROUGH TONIGHT FOR LOW-LYING AREAS ALONG THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COASTAL FLOOD ADVISORY REMAINS IN EFFECT THROUGH NOON THURSDAY FOR LOW-LYING AREAS ALONG THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC RIVER. THUNDERSTORMS WILL REDEVELOP THURSDAY AFTERNOON. A FEW OF THESE THUNDERSTORMS POSSIBLY WILL REACH SEVERE LIMITS THURSDAY AFTERNOON AND EVENING...POTENTIALLY PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. A FEW SEVERE THUNDERSTORMS MAY BE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC THROUGH 8 PM THURSDAY. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE AGAIN ON SUNDAY FOR THE MARYLAND CHESAPEAKE BAY AND TIDAL POTOMAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-181515- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 1006 PM EDT WED JUN 17 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT A COMPLEX OF SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ACROSS WESTERN MARYLAND AND THE EASTERN WEST VIRGINIA PANHANDLE TONIGHT. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLASH FLOODING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM EARLY THURSDAY MORNING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL 4 AM EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS WILL REDEVELOP THURSDAY AFTERNOON. A FEW OF THESE THUNDERSTORMS POSSIBLY WILL REACH SEVERE LIMITS THURSDAY AFTERNOON AND EVENING...POTENTIALLY PRODUCING LARGE HAIL AND DAMAGING WIND GUSTS. LOCATIONS IN AND EAST OF THE SHENANDOAH VALLEY WILL BE AT THE GREATEST RISK. A FEW SEVERE THUNDERSTORMS MAY BE POSSIBLE AGAIN FRIDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THURSDAY AFTERNOON AND EVENING. BAJ
In the hours before
Special weather statement, Jun 17, 9:28 PM EDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 928 PM EDT WED JUN 17 2009 MDZ501-502-WVZ504-180215- CENTRAL AND EASTERN ALLEGANY MD-EXTREME WESTERN ALLEGANY MD- EASTERN MINERAL WV- 928 PM EDT WED JUN 17 2009 ...STRONG THUNDERSTORMS TO AFFECT CENTRAL AND EASTERN ALLEGANY... EXTREME WESTERN ALLEGANY AND EASTERN MINERAL COUNTIES... AT 928 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CRESAPTOWN...MOVING NORTHEAST AT 25 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE RIDGELEY AND CUMBERLAND. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN
Special weather statement, Jun 17, 10:00 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1000 PM EDT WED JUN 17 2009 MDZ501-502-WVZ501>504-180245- WESTERN GRANT WV-EASTERN GRANT WV-CENTRAL AND EASTERN ALLEGANY MD- EXTREME WESTERN ALLEGANY MD-WESTERN MINERAL WV-EASTERN MINERAL WV- 1000 PM EDT WED JUN 17 2009 ...STRONG THUNDERSTORMS TO AFFECT WESTERN GRANT...EASTERN GRANT... CENTRAL AND EASTERN ALLEGANY...EXTREME WESTERN ALLEGANY...WESTERN MINERAL AND EASTERN MINERAL COUNTIES... AT 1000 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES WEST OF KITZMILLER...MOVING EAST AT 30 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE PIEDMONT AND KEYSER. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELOQUIN
Special weather statement, Jun 17, 10:46 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1046 PM EDT WED JUN 17 2009 WVZ050-501-503-504-180345- HAMPSHIRE WV-WESTERN GRANT WV-WESTERN MINERAL WV-EASTERN MINERAL WV- 1046 PM EDT WED JUN 17 2009 ...STRONG THUNDERSTORMS TO AFFECT HAMPSHIRE...WESTERN GRANT...AND MINERAL COUNTIES... AT 1046 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES EAST OF SULPHUR CITY...MOVING EAST AT 15 MPH. LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE KEYSER AND ROMNEY. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING. WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING OF WATER ON ROADWAYS. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE WARNINGS ARE ISSUED. PELQOUIN
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 9:23 PM EDT | Flash Flood Watch | LWX | Berkeley, Grant, Hampshire, Hardy, Jefferson, Mineral and 1 more | 7 hr |
| Jun 17, 11:12 PM EDT | Severe Thunderstorm Warning | LWX | Hampshire, Mineral | 48 min |
| Jun 18, 12:00 AM EDT | Severe Thunderstorm Warning | LWX | Hampshire | 45 min |
| Jun 18, 12:06 AM EDT | Severe Thunderstorm Warning | LWX | Mineral | 39 min |
| Jun 18, 12:12 AM EDT | Flash Flood Warning | LWX | Mineral | 3 hr |
| Jun 18, 12:42 AM EDT | Flash Flood Warning | LWX | Hampshire | 3 hr |
Nearby
Tornado Warnings in West Virginia, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.